Indiana, 2006

Flooding in Indiana, April 4 to 14, 2006

April 4 to 14, 2006 · NWS PAH · 2 events in 2 counties and zones

2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 4, 2:55 AM CST, 7 hours 35 minutes earlier.

Area forecast discussion, Apr 4, 2:55 AM CST, 7 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
355 AM CDT TUE APR 4 2006

DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIP CHANCES WEDNESDAY THROUGH FRIDAY
NIGHT.

LATEST SATELLITE SHOWS CLEAR SKIES ACROSS THE PAH FORECAST AREA.
EXPECT CLEAR TO MOSTLY CLEAR SKIES TO CONTINUE INTO TONIGHT...WITH
CLOUDS GRADUALLY INCREASING FROM THE SOUTHWEST LATE TONIGHT INTO
WEDNESDAY WITH THE APPROACH OF A WARM FRONT.  PUSHED BACK TIMING OF
POPS A LITTLE ON WEDNESDAY...WITH BOTH GFS AND NAM HOLDING BACK
CHANCES UNTIL AFTERNOON.  CONTINUED SLIGHT CHANCE POPS FOR FAR
SOUTHWEST PORTIONS IN THE MORNING...THEN EXTENDED POPS A LITTLE
FARTHER NORTHEAST IN THE AFTERNOON.  POPS INCREASE LATE WEDNESDAY
NIGHT INTO THURSDAY AS THE WARM FRONT LIFTS NORTH ACROSS THE
REGION.

BEST CHANCES OF THUNDERSTORMS...AND POSSIBLY SOME SEVERE
STORMS...WILL BE LATE THURSDAY AFTERNOON INTO THE EVENING HOURS WITH
OUR REGION IN THE WARM SECTOR AND THE APPROACH OF A DRY LINE.
EXPECT A LULL LATE THURSDAY NIGHT.  ANOTHER ROUND OF THUNDERSTORMS
IS EXPECTED DURING THE DAY FRIDAY AS THE COLD FRONT MOVES ACROSS THE
PAH FA.  CAPE VALUES REACH AROUND 1000 J/KG BY 12Z FRIDAY OVER
SOUTHEAST MISSOURI...AND REACH 2500 TO 3200 J/KG DURING THE DAY
FRIDAY ACROSS THE QUAD STATE...SO EXPECT A SECOND ROUND OF POSSIBLY
SEVERE WEATHER ON FRIDAY.  SPC HAS INCLUDED THE ENTIRE PAH FORECAST
AREA IN DAY 3 SLIGHT RISK...AND OUR REGION IS MENTIONED FOR THE
POSSIBILITY OF SEVERE ON FRIDAY IN THE DAY 4-8 CONVECTIVE OUTLOOK.

COLD FRONT WILL BE EAST OF THE REGION BY 06Z SATURDAY.  LINGERED
POPS OVER EASTERN PORTIONS OF THE FA FOR REMAINING CONVECTION INTO
FRIDAY NIGHT...AND POSSIBLE WRAP AROUND MOISTURE OVER NORTHEAST
PORTIONS OF THE AREA.  BEYOND FRIDAY NIGHT...FORECAST IS DRY WITH
NEAR SEASONAL TEMPERATURES FOR THE WEEKEND...AND A GRADUAL WARM UP
EARLY NEXT WEEK.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

RST
Hazardous weather outlook, Apr 4, 3:49 AM CST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
449 AM CDT TUE APR 4 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-051000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
449 AM CDT TUE APR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE QUAD STATE REGION WEDNESDAY
THROUGH FRIDAY NIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS
MAINLY FROM LATE THURSDAY INTO EARLY FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED AT SOME POINT FROM LATE
THURSDAY INTO FRIDAY NIGHT. SPOTTERS SHOULD MONITOR THE FORECAST
CLOSELY FOR ANY CHANGES TO THIS OUTLOOK.

RST

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Pike

When
April 4, 10:30 AM CST to April 13, 2:00 PM CST
Where
Pike County, Petersburg
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.500, -87.283

Minor flooding of the White River occurred. At the Petersburg gage, where flood stage is 16 feet, the river crested at 20.09 feet on April 10. The flooding primarily affected low bottomlands along the river. Low oil fields were shut down, and a few local county roads were closed.

Flood, Gibson

When
April 7, 7:00 AM CST to April 14, 9:00 PM CST
Where
Gibson County, Hazleton
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.483, -87.533

Minor flooding of the White River occurred. At the Hazleton gage, where flood stage is 16 feet, the river crested at 19.90 feet on April 11. The flooding primarily affected low bottomlands along the river. Low-lying oil fields and county roads flooded. High water isolated Pottstown, a river cabin community.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2006Every state in 2006This day in weather historyWarnings in Indiana, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501469, 5501534.